Alert archive / California / Flash Flood Warnings in 2001
Flash Flood Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 3, 2001, 4:55 PM PDT for Inyo County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 3, 2001, 4:55 PM PDT (23:55 UTC)
- Expired
- Sep 3, 2001, 7:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Inyo County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 2465 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 032355 FFWLAS FFWLAS CAC027-040245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 455 PM PDT MON SEP 3 2001 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTH CENTRAL INYO COUNTY IN EASTERN CALIFORNIA * UNTIL 745 PM PDT * AT 451 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN OVER SOUTH CENTRAL INYO COUNTY IN THE PANAMINT VALLEY...ABOUT 26 MILES NORTHEAST OF TRONA... MOVING NORTHEAST AT 15 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL CONTINUE TO AFFECT THE PANAMINT VALLEY IN RURAL INYO COUNTY THROUGH 600 PM PDT EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF WASHES AND NARROW CANYONS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND. JSN LAT...LON 3596 11743 3581 11727 3582 11672 3636 11710
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:40 PM PDT, 2 hours 15 minutes earlier.
Area forecast discussion, Sep 3, 2:40 PM PDT, 2 hours 15 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 240 PM PDT MON SEP 3 2001 SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH AN UPPER LOW MOVING THROUGH SOUTHERN CALIFORNIA TO PRODUCE THUNDERSTORMS OVER MUCH OF THE AREA THIS EVENING. LINGERING MOISTURE AND INSTABILITY WILL RESULT IN ISOLATED THUNDERSTORMS OVER THE HIGHER TERRAIN TUESDAY. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION WEDNESDAY BRINGING WARM AND DRY WEATHER. DISCUSSION...UPPER LOW WELL ON SHORE NOW AND CAUSING INCREASED DEVELOPMENT OVER MUCH OF SOUTHERN CA. STILL EXPECT THIS FEATURE TO PRODUCE THUNDERSTORMS OVER SAN BERNARDINO COUNTY REMAINDER OF THE AFTERNOON AND THIS EVENING WITH SCATTERED THUNDERSTORMS CONTINUING OVER INYO COUNTY PROBABLY UNTIL MIDNIGHT. REPORT OF VERY HEAVY RAIN WITH SMALL HAIL FROM SPOTTER ON THE EAST SLOPE OF THE SIERRA EARLY THIS AFTERNOON. WITH LOW APPROACHING INYO COUNTY LATE THIS AFTERNOON ...WILL EXTEND FLASH FLOOD WATCH INTO THAT AREA AND MAKE IT VALID UNTIL MIDNIGHT. DRIER AIR BEGINS TO MOVE IN BEHIND THIS UPPER LOW TONIGHT BUT EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING OVER SOUTHERN NV...CONTINUING MOST OF THE NIGHT IN LINCOLN COUNTY. ONLY ISOLATED EVENING THUNDERSTORMS IN NORTHWEST ARIZONA. UPPER LOW INFLUENCE MOVES NORTHEAST OF FORECAST AREA BY TUESDAY WITH DRIER AIR MOVING IN BEHIND. HOWEVER...SOME RESIDUAL MOISTURE WITH WEAK INSTABILITY LINGERS OVER PORTIONS OF NV AND NORTHWEST AZ SO A SLIGHT CHANCE OF AFTERNOON MOUNTAIN THUNDERSTORMS LOOKS O.K. AND WILL LEAVE IT IN THE FORECAST. LOOKS DRY AND STABLE FROM THEN ON BUT SOME HIGH LEVEL MOISTURE WILL MOVE UP FROM THE SOUTHWEST BY WEDNESDAY AND WILL GO PARTLY CLOUDY ACROSS THE NORTHERN PORTION OF FORECAST AREA WHERE THICKER CLOUD COVER LIKELY. UPPER HIGH BUILDS OVER THE AREA THURSDAY THROUGH SATURDAY WITH WARMER AND MOSTLY CLEAR CONDITIONS. 12Z AVN SUPPORTS LAST NIGHTS MRF WITH THE IDEA OF BRINGING A STRONG UPPER LOW INTO CA BY SUNDAY AND ACROSS NORTHERN NV AS IT WEAKENS MONDAY. THIS WOULD BRING BREEZY CONDITIONS AND COOLER TEMPS AND WILL TREND THE FORECAST THAT WAY FOR SUNDAY AND MONDAY. JMH .LAS...A FLASH FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF SAN BERNARDINO COUNTY CALIFORNIA UNTIL 9 PM THIS EVENING AND FOR INYO COUNTY UNTIL MIDNIGHT. PLEASE SEE THE LATEST BULLETIN FOR DETAILS.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:35 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.